Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 26, NWS Twin Cities, MN

June 4, 2024Carver County, McLeod County, Wright County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 4, 2024, 4:41 PM CDT for Carver County, McLeod County, Wright County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2024, 4:41 PM CDT (21:41 UTC)
Expired
Jun 4, 2024, 5:15 PM CDT
In force
34 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carver County, MN, McLeod County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 44 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 1:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WUUS53 KMPX 042141
SVRMPX
MNC019-085-171-042215-
/O.NEW.KMPX.SV.W.0026.240604T2141Z-240604T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
441 PM CDT Tue Jun 4 2024

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Wright County in central Minnesota...
  Northeastern McLeod County in central Minnesota...
  Northwestern Carver County in east central Minnesota...

* Until 515 PM CDT.

* At 440 PM CDT, severe thunderstorms were located along a line
  extending from near Howard Lake to near Lester Prairie, moving
  north at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Watertown, Montrose, Cokato, Winsted, Maple Lake, Howard Lake,
  Lester Prairie, Waverly, Hollywood, New Germany, Glencoe Airport,
  and Smith Lake.

This includes the following highways...
 U.S. Highway 12 between mile markers 120 and 133.
 U.S. Highway 212 between mile markers 123 and 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4531 9395 4496 9385 4474 9410 4511 9418
TIME...MOT...LOC 2140Z 201DEG 33KT 4503 9412 4483 9409 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JPC
2 follow-up statements
331 
WWUS53 KMPX 042201
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
501 PM CDT Tue Jun 4 2024

MNC085-042210-
/O.CAN.KMPX.SV.W.0026.000000T0000Z-240604T2215Z/
McLeod MN-
501 PM CDT Tue Jun 4 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCLEOD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the severe thunderstorm warning for northeastern 
McLeod county has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Minnesota.

&&

LAT...LON 4531 9395 4496 9385 4492 9401 4497 9401
      4498 9405 4518 9411
TIME...MOT...LOC 2200Z 201DEG 34KT 4521 9401 4501 9398 

$$

MNC019-171-042215-
/O.CON.KMPX.SV.W.0026.000000T0000Z-240604T2215Z/
Wright MN-Carver MN-
501 PM CDT Tue Jun 4 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN WRIGHT AND NORTHWESTERN CARVER COUNTIES...

At 500 PM CDT, severe thunderstorms were located along a line
extending from Maple Lake to near Winsted, moving north at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Watertown, Montrose, Maple Lake, Howard Lake, Waverly, Rassat, and
Lake Maria State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Twin Cities.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4531 9395 4496 9385 4492 9401 4497 9401
      4498 9405 4518 9411
TIME...MOT...LOC 2200Z 201DEG 34KT 4521 9401 4501 9398 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JPC
170 
WWUS53 KMPX 042210
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
510 PM CDT Tue Jun 4 2024

MNC019-171-042220-
/O.EXP.KMPX.SV.W.0026.000000T0000Z-240604T2215Z/
Wright MN-Carver MN-
510 PM CDT Tue Jun 4 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WRIGHT AND
NORTHWESTERN CARVER COUNTIES WILL EXPIRE AT 515 PM CDT...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However, gusty winds and heavy rain are still
possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Minnesota.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Twin Cities.

&&

LAT...LON 4531 9395 4496 9385 4492 9401 4497 9401
      4498 9405 4518 9411
TIME...MOT...LOC 2210Z 201DEG 33KT 4528 9397 4508 9394 

$$

JPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:07 PM CDT, 1 hour 34 minutes earlier. Its key messages:

  • Strong to severe thunderstorms move east across the area through this evening. Small hail, isolated damaging wind gusts, & a tornado or two are all possible.
  • Widespread rainfall amounts of 0.5-1" are expected with the storms tonight. Localized amounts closer to 2" could exacerbate ongoing flooding.
  • Scattered showers & thunderstorms tomorrow afternoon. Small hail & gusty winds are likely with the strongest storms.
Area forecast discussion, Jun 4, 3:07 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
307 PM CDT Tue Jun 4 2024

.KEY MESSAGES...

- Strong to severe thunderstorms move east across the area
  through this evening. Small hail, isolated damaging wind gusts,
  & a tornado or two are all possible.

- Widespread rainfall amounts of 0.5-1" are expected with the
  storms tonight. Localized amounts closer to 2" could
  exacerbate ongoing flooding.

- Scattered showers & thunderstorms tomorrow afternoon. Small
  hail & gusty winds are likely with the strongest storms.

&&

.DISCUSSION...
Issued at 235 PM CDT Tue Jun 4 2024

Thunderstorms have developed on schedule across western
Minnesota, & will continue to move eastwards across Minnesota &
into Wisconsin through tonight. Instability continues to build
ahead of the front, with temperatures in the mid 80s & dew
points in the mid to upper 60s generating 1500-2000 J/kg of
MLCAPE. Instability may even increase a bit more towards this
evening as the thunderstorms approach eastern Minnesota &
western Wisconsin. Deep shear remains the limiting factor, with
the strongest forcing aloft & deep shear with this system
remaining behind the cod front. Deep shear values along the
front are only in the 20-30 kt range & oriented unidirectionally
along the front, which has caused any stronger cells to quickly
become disrupted & form a messy line of convection. As a result,
thunderstorms will likely remain sub-severe for the next hour
or two, but we may still see an increase in intensity as they
enter the more unstable environment across eastern Minnesota &
western Wisconsin. The main threat into this evening will
continue to be marginally severe hail & isolated damaging wind
gusts, but fairly high values of low-level CAPE & vorticity mean
a tornado or two can't be ruled out if any cells are able to
remain semi-discrete. Cell-interactions within the line may
also generate enough local low-level shear & helicity to
generate a QLCS-type tornado or pockets of stronger wind within
the line. Brief heavy rain is likely with the strongest
convection along the line, but its narrow dimensions &
progressive nature should limit rainfall amounts to 0.5-1"
across the area. Locally higher amounts are still expected
wherever isolated cells are able to form ahead of the main
line, & rainfall amounts could approach 2" across these areas.
These locally higher amounts could exacerbate flooding in
sensitive areas from the heavy rain over the weekend, but
otherwise we're not expected much in the way of flash flooding
from this event.

The thunderstorms will move clear of eastern Minnesota this
evening & western Wisconsin overnight with skies clearing out in
their wake. Very strong northwest flow & colder temperature
aloft move over the region tomorrow. While cooler & drier air
behind the front will limit surface instability, cyclonic flow &
the cooler temperatures aloft will create a classic "cold core"
setup for convection tomorrow afternoon. Widespread diurnally-
driven showers and thunderstorms are expected to develop
tomorrow afternoon, primarily along and north of I-94. While the
instability will be low, deep shear of 30-40 kts will be plenty
sufficient for the small hail and gusty winds with the
strongest storms. A lone funnel cloud or two would not be a
surprise as well. These showers and thunderstorms will wane
after sunset, with 0.1-0.25" of rain expected with any storms.

The northwest flow regime continues through the weekend, with
isolated diurnally-driven showers possible during the
afternoon, but otherwise mainly dry conditions. Models depict a
shortwave moving through the region sometime during the
Saturday-Sunday timeframe which could result in some more
widespread light rain. Temperatures will be cooler as well
through the weekend with high temperatures generally in the
upper 60s to low 70s through Sunday. Looking ahead, broad but
fairly modest ridging aloft builds over the central CONUS,
which will lead to warmer temperatures and generally dry
conditions through the end of next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1218 PM CDT Tue Jun 4 2024

Compared to the 12z TAF, the 18z is very similar with slight
differences in timing of incoming showers and storms being the
main highlight. CAM guidance has generally slowed the onset of
stronger thunders 30 to 60 minutes later than the previous
forecast, thus many FM groups have been pushed back slightly.
Otherwise we remain on track to see a period of SHRA into TSRA
beginning 20-21z at AXN and spreading eastwards through the rest
of the sites by 00z, with activity ending by 03-04z. As the
showers and storms move through, expect a quick wind switch from
the current 150-180 over to 300-330 before a slower shift closer
to 240-270 by period's end. Speeds decrease behind the front
generally below 10kts, before showers and storms arrive expect
some gusts up to 20-25kts.

KMSP...The timing of TSRA is the main concern, with an
approximate start time from 2230-2300z with a 2-3 hour window
it weakens into lingering SHRA. The 21z AMD will continue to
refine the timing as we should have a solid idea of the start
time of the event.

/OUTLOOK FOR KMSP/
THU...VFR. Wind NW 15-20G30-35kts.
FRI...VFR. Wind NW 10-15G20-25kts.
SAT...VFR. Wind NW 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...ETA
AVIATION...TDH
Hazardous weather outlook, Jun 4, 2:10 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
210 PM CDT Tue Jun 4 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
051915-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
210 PM CDT Tue Jun 4 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

A line of showers and thunderstorms will move across Minnesota &
Wisconsin this afternoon through this evening. The strongest
storms may produce damaging winds, hail, and heavy rain. A tornado
or two can not be ruled out as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Flooding along area rivers will increase through the week as
heavy rain over the last few days continues to work through
streams & tributaries into the main stem rivers.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed this afternoon
and evening.

In the hours before

Special weather statement, Jun 4, 3:17 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
317 PM CDT Tue Jun 4 2024

MNZ064-065-073-042045-
Yellow Medicine MN-Renville MN-Redwood MN-
317 PM CDT Tue Jun 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN REDWOOD...
SOUTHEASTERN YELLOW MEDICINE AND WEST CENTRAL RENVILLE COUNTIES
THROUGH 345 PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Echo, or 13 miles east of Marshall, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wood Lake, Echo, Belview, Vesta, and Delhi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Twin Cities.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Minnesota.

&&

LAT...LON 4470 9551 4478 9521 4457 9516 4442 9552
      4451 9560 4460 9561
TIME...MOT...LOC 2016Z 231DEG 30KT 4451 9553

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JPC
Special weather statement, Jun 4, 3:29 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
329 PM CDT Tue Jun 4 2024

MNZ049-058-059-066-042115-
McLeod MN-Stearns MN-Meeker MN-Wright MN-
329 PM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN WRIGHT...EASTERN
MEEKER...MCLEOD AND EASTERN STEARNS COUNTIES THROUGH 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Richmond to near Dassel to 5 miles south
of Stewart. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
St. Cloud, Hutchinson, Sartell, Waite Park, St. Joseph, Cold Spring,
Collegeville, Annandale, Cokato, Rockville, Clearwater, and Dassel.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 155 and 178.
 U.S. Highway 12 between mile markers 106 and 123.
 U.S. Highway 212 between mile markers 103 and 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Twin Cities.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Minnesota.

&&

LAT...LON 4568 9419 4562 9421 4556 9415 4550 9415
      4544 9407 4535 9403 4482 9414 4463 9438
      4463 9449 4466 9450 4504 9441 4542 9451
      4578 9435 4577 9428
TIME...MOT...LOC 2029Z 202DEG 33KT 4542 9448 4511 9437 4464 9449

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JPC
Special weather statement, Jun 4, 3:55 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
355 PM CDT Tue Jun 4 2024

MNZ067-074-075-082-083-091-042115-
Brown MN-Blue Earth MN-Watonwan MN-Martin MN-Sibley MN-Nicollet MN-
355 PM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SIBLEY...EASTERN
MARTIN...SOUTHEASTERN BROWN...WESTERN BLUE EARTH...EASTERN WATONWAN
AND CENTRAL NICOLLET COUNTIES THROUGH 415 PM CDT...

At 355 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lafayette to 7 miles south of Iowa Lake.
Movement was north at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
New Ulm, Fairmont, Lake Crystal, Madelia, Gaylord, Winthrop, Truman,
Courtland, Lafayette, Lewisville, Iowa Lake, and New Auburn.

This includes the following highways...
 Interstate 90 between mile markers 101 and 111.
 U.S. Highway 14 between mile markers 103 and 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Twin Cities.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Minnesota.

&&

LAT...LON 4456 9447 4464 9437 4463 9426 4472 9425
      4472 9416 4350 9427 4350 9448
TIME...MOT...LOC 2055Z 190DEG 33KT 4443 9438 4339 9443

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JPC
Special weather statement, Jun 4, 4:19 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
419 PM CDT Tue Jun 4 2024

MNZ059-066>068-075-083-091-092-042200-
Blue Earth MN-Martin MN-McLeod MN-Carver MN-Sibley MN-Wright MN-
Nicollet MN-Faribault MN-
419 PM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT WRIGHT...WESTERN FARIBAULT...
SIBLEY...EASTERN MARTIN...EASTERN MCLEOD...BLUE EARTH...WESTERN
CARVER AND NICOLLET COUNTIES THROUGH 500 PM CDT...

At 417 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Clearwater to 6 miles east of
Iowa Lake. Movement was east at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mankato, Buffalo, North Mankato, Monticello, St. Peter, Glencoe,
Watertown, Le Sueur, Norwood Young America, Blue Earth, Annandale,
and Montrose.

This includes the following highways...
 Interstate 90 between mile markers 105 and 127.
 Interstate 94 in Minnesota between mile markers 179 and 193.
 U.S. Highway 12 between mile markers 114 and 135.
 U.S. Highway 14 between mile markers 111 and 136.
 U.S. Highway 169 between mile markers 1 and 59, and between mile
markers 61 and 79.
 U.S. Highway 212 between mile markers 112 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Twin Cities.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Minnesota.

&&

LAT...LON 4531 9426 4531 9414 4542 9404 4531 9380
      4455 9390 4455 9391 4450 9388 4439 9396
      4434 9393 4426 9403 4424 9402 4423 9391
      4350 9397 4350 9441
TIME...MOT...LOC 2117Z 268DEG 10KT 4538 9415 4346 9433

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JPC
Local storm report, Jun 4, 4:31 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
431 PM CDT Tue Jun 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     Tstm Wnd Dmg     7 N Hutchinson          44.99N 94.37W
06/04/2024                   Meeker             MN   Law Enforcement

            *** 1 INJ ***
            Relayed report from sheriffs office of a
            shed with roof blown off and sides
            collapsed.

&&

CTG
Local storm report, Jun 4, 4:39 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
439 PM CDT Tue Jun 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     Tstm Wnd Dmg     7 N Hutchinson          44.99N 94.37W
06/04/2024                   Meeker             MN   Law Enforcement

            *** 1 INJ ***
            Corrects previous tstm wnd dmg report from 7
            N Hutchinson. Relayed report from sheriffs
            office of a shed with roof blown off and
            sides collapsed.

&&

CTG

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:20 PM CDTSpecial Weather StatementMPXKandiyohi40 min
Jun 4, 1:40 PM CDTSpecial Weather StatementMPXChippewa20 min
Jun 4, 2:00 PM CDTSpecial Weather StatementMPXKandiyohi45 min
Jun 4, 2:09 PM CDTSpecial Weather StatementMPXTodd36 min
Jun 4, 2:43 PM CDTSpecial Weather StatementMPXStearns47 min
Jun 4, 3:17 PM CDTSpecial Weather StatementMPXRedwood28 min
Jun 4, 3:29 PM CDTSpecial Weather StatementMPXMcLeod46 min
Jun 4, 3:55 PM CDTSpecial Weather StatementMPXNicollet, Sibley20 min
Jun 4, 4:19 PM CDTSpecial Weather StatementMPXBlue Earth, McLeod, Nicollet, Sibley, Wright41 min
Jun 4, 4:53 PM CDTSpecial Weather StatementMPXAnoka37 min
Jun 4, 5:13 PM CDTSpecial Weather StatementMPXCarver, Sherburne47 min
Jun 4, 5:23 PM CDTSpecial Weather StatementMPXRice37 min
Jun 4, 5:28 PM CDTSpecial Weather StatementMPXAnoka, Chisago47 min
Jun 4, 5:32 PM CDTSpecial Weather StatementMPXFreeborn28 min
Jun 4, 5:35 PM CDTSpecial Weather StatementMPXRamsey25 min
Jun 4, 5:55 PM CDTSevere Thunderstorm WarningMPXAnoka, Ramsey35 min
Jun 4, 6:29 PM CDTSpecial Weather StatementMPXWashington31 min
Jun 4, 6:33 PM CDTSpecial Weather StatementMPXWashington27 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.